Alert archive / California / Wind Advisories in 2017
Wind Advisory 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 19, 2017, 1:33 PM PST. It took effect at Feb 20, 2017, 2:00 AM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2017, 1:33 PM PST (21:33 UTC)
- In effect from
- Feb 20, 2017, 2:00 AM PST
- Expired
- Feb 21, 2017, 6:00 AM PST
- In force
- 28 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
744 WWUS76 KLOX 192133 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 133 PM PST Sun Feb 19 2017 ...Gusty south to southwest winds across San Luis Obispo and Santa Barbara counties Monday into Monday night... .South to Southwest winds will be on the increase across San Luis Obispo and Santa Barbara counties on Monday, and persisting into Monday night. The strongest winds will be on the immediate coast and higher terrain. CAZ034-035-200545- /O.NEW.KLOX.WI.Y.0018.170220T1400Z-170221T1400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 133 PM PST Sun Feb 19 2017 ...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM PST TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 AM Monday to 6 AM PST Tuesday. * WINDS...south to southeast winds 15 to 25 mph with gusts to 40 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-051-052-200545- /O.NEW.KLOX.WI.Y.0018.170220T1400Z-170221T1400Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 133 PM PST Sun Feb 19 2017 ...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM PST TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 AM Monday to 6 AM PST Tuesday. * WINDS..South to southwest winds 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg
6 follow-up statements
505 WWUS76 KLOX 200533 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 933 PM PST Sun Feb 19 2017 CAZ034-035-201345- /O.EXT.KLOX.WI.Y.0018.170220T1000Z-170221T1400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 933 PM PST Sun Feb 19 2017 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM MONDAY TO 6 AM PST TUESDAY... * WINDS...south to southeast winds 15 to 25 mph with gusts to 40 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-051-052-201345- /O.EXT.KLOX.WI.Y.0018.170220T1000Z-170221T1400Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 933 PM PST Sun Feb 19 2017 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM MONDAY TO 6 AM PST TUESDAY... * WINDS..South to southwest winds 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ asr
828 WWUS76 KLOX 201158 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 358 AM PST Mon Feb 20 2017 CAZ034-035-202000- /O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 358 AM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WINDS...south to southeast winds 15 to 25 mph with gusts to 40 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-051-052-202000- /O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 358 AM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WINDS..South to southwest winds 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ asr
147 WWUS76 KLOX 202043 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1243 PM PST Mon Feb 20 2017 CAZ034-035-210630- /O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 1243 PM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WINDS...south to southeast winds 15 to 25 mph with gusts to 40 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-051-052-210630- /O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1243 PM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WINDS..South to southwest winds 20 to 30 mph with gusts 50 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
280 WWUS76 KLOX 210617 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1017 PM PST Mon Feb 20 2017 CAZ034-035-211400- /O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 1017 PM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WINDS...South to southeast winds 15 to 25 mph with gusts to 40 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-051-052-211400- /O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1017 PM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WINDS..South to southwest winds 20 to 30 mph with gusts 50 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
826 WWUS76 KLOX 211040 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 240 AM PST Tue Feb 21 2017 CAZ034-035-211145- /O.CAN.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 240 AM PST Tue Feb 21 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. The winds have subsided. $$ CAZ037-051-052-211400- /O.CON.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 240 AM PST Tue Feb 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WINDS..South to southwest winds 20 to 30 mph with gusts 50 mph. * IMPACTS...The combination of gusty winds and very wet soils will result in an increased threat of downed trees. Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ asr
913 WWUS76 KLOX 211356 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 556 AM PST Tue Feb 21 2017 ...Wind advisories allowed to expire... .The latest surface observations indicated that winds have diminished across interior sections of San Luis Obispo and Santa Barbara counties. Therefore, the wind advisories will be allowed to expire. Although advisories are no longer in effect, there still will be some locally gusty winds this morning. CAZ037-051-052-211500- /O.EXP.KLOX.WI.Y.0018.000000T0000Z-170221T1400Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 556 AM PST Tue Feb 21 2017 ...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... Winds have diminished below advisory levels. $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 12:01 PM PST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 19, 12:01 PM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1201 PM PST Sun Feb 19 2017
.SYNOPSIS...
A wet and cool weather pattern will resume tonight and persist
through Wednesday as a series of low pressure systems move into
the West Coast. Highest rainfall totals are expected to be north
of Point Conception. Drier weather is expected late in the week,
then another storm may bring more rain to the region next weekend.
&&
.SHORT TERM...(TDY-TUE)
Current satellite imagery showing some breaks in cloud coverage
as of 9 am this morning, with the exception of LA County where
abundant low level moisture continues to bring mostly cloudy
skies with pockets of drizzle and light rain, especially along the
coastal foothills and mountains. 12z NAM model showing low level
moisture remaining in place today across the region, likely
maintaining some stratocumulus clouds and cool temperatures.
Current thinking on timing and amounts of next two storm system
on track...no major changes this morning. Chance of rain for
Central Coast by later this afternoon, with rain becoming
widespread tonight. Lighter rains likely for Ventura and LA
counties beginning later tonight into Monday.
*** From previous discussion ***
Very weak ridge across the region will continue to collapse sewd
today as a large upper trough moves into the northeast Pacific
and a strong jet takes aim at northern California. An increasingly
deep band of moisture with some decent mid level lift will sag
southward down the West Coast later today and tonight, and low
level southerly flow will increase. As this occurs, there will
be an increasing chance of rain later today in areas north of Pt
Conception, especially across northern SLO County. Rain will
develop across SLO and SBA counties this evening, and will become
likely across VTU and much of L.A. Counties overnight. Some of
the rain may be locally heavy across SLO county, particularly in
the higher terrain of northwestern SLO County, where there will be
some good orographic enhancement of the rainfall. Rain is expected
to be much lighter south of Pt Conception, especially across L.A.
County as this band of rain loses its punch as dynamics decrease
late tonight and early Monday. This first slug of moisture will
exit the region Monday morning, but skies should remain cloudy
and there will be a chance of showers through the day. It will be
another cool day across the region.
Another band of moisture will sag southward into the region from
northern and central CA late Mon or Mon night and linger into
Tue. This will be very similar to what occurs tonight and Mon
morning, with the heaviest rain and best moisture and dynamics
remaining across SLO and SBA Counties, Still, most areas should
have measurable rain Mon night into Tue, but amounts across VTU
and L.A. Counties are expected to be on the light side.
South winds could get close to advisory levels across portions of
SLO and SBA Counties at times late tonight thorough early Tue.
Overall, rainfall totals through Tue are expected to average
one half inch to one inch across SLO and SBA Counties, except
1-2 inches in the mountains, and possibly up to 3 inches across
the higher terrain of nwrn SLO County. Across VTU County, expect
one third to two thirds of an inch of rain, with up to 1.5 inches
in the western mountains. Across L.A. County rainfall totals
should be one tenth to one third of an inch, with local totals
up to an inch possible in the mountains. Snow levels will be
rather high through at least early Tue, so at this point, just
expect a few inches of snow at resort levels.
.LONG TERM...(WED-SAT)
Another system will move through central California on
Wednesday, bringing a chance of rain to the entire region, but
especially across SLo and SBA Counties. Thu and Fri look to be
dry, but still cool. Another storm system may bring rain to the
region by late Sat, and this system could be stronger, and bring
more significant rain to the entire region.
&&
.AVIATION...19/1800Z.
At 1800Z at KLAX... there was no marine inversion.
Mostly broken conditions will continue as the area is between
systems. MVFR conditions will continue with some local IFR thrown
in for good measure on the central coast late tonight into Monday
with trhe approach of the next storm.
KLAX and KBUR...MVFR conditions will predominate for the next 24
hours as another weaker storm system approaches the area from the
west. Light rain will become possible early on Presidents
Day...although a few light showers are even possible today.
&&
.MARINE...19/900 AM.
Made numerous changes to the forecast: gale warnings gone, small
craft advisories for 650 and 655 are cancelled. Otherwise, gusty
winds in the southern outer waters will subside this afternoon
while south winds increase in the northern waters by this evening.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 10 PM PST this evening for
zones 34-35-39>41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 3 PM
PST this afternoon for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Monday for zone
670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PST this afternoon
for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(TUE-SAT)
Light to moderate rain with gusty winds are expected Tuesday and
Wednesday which will create hazardous roadway conditions. More
rain is possible on Saturday and it will likely be windy.
&&
PUBLIC...Gomberg/DB
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...DB
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:51 AM PST | Gale Warning | LOX | 5 hr | |
| Feb 19, 3:51 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 10 hr | |
| Feb 19, 9:11 AM PST | Small Craft Advisory | LOX | 32 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.